Alert archive / California / Gale Watches in 2011

Gale Watch 26, NWS Eureka, CA

August 28, 2011

NWS Eureka, CA issued this gale watch at Aug 28, 2011, 2:46 PM PDT. It took effect at Aug 30, 2011, 1:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 28, 2011, 2:46 PM PDT (21:46 UTC)
In effect from
Aug 30, 2011, 1:00 PM PDT
Expired
Aug 29, 2011, 3:09 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WHUS76 KEKA 282146
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 PM PDT SUN AUG 28 2011

PZZ470-291000-
/O.EXT.KEKA.SC.Y.0072.000000T0000Z-110831T0200Z/
/O.NEW.KEKA.GL.A.0026.110831T0200Z-110903T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
246 PM PDT SUN AUG 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE FRIDAY
NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT
TUESDAY. 

* WINDS AND SEAS...N WINDS BETWEEN 15 TO 25 KT WILL CONTINUE
  THROUGH TUESDAY AND THEN INCREASE WITH GUSTS TO 40 KT BY LATE
  WED. THESE STRONG WINDS WILL BUILD STEEP SEAS TO 11 TO 14 FT. THE
  STRONG WINDS AND STEEP SEAS WILL REMAIN THROUGH THE END OF THE
  WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-291000-
/O.EXT.KEKA.SC.Y.0072.000000T0000Z-110830T2000Z/
/O.NEW.KEKA.GL.A.0026.110830T2000Z-110903T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 PM PDT SUN AUG 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM PDT
TUESDAY. 

* WINDS AND SEAS...N WINDS BETWEEN 15 TO 25 KT WITH GUSTS TO 30 KT
  THROUGH EARLY TUESDAY. THE WINDS WILL INCREASE WITH GUSTS TO 40
  KT BY WEDNESDAY. THESE STRONG WINDS WILL BUILD STEEP SEAS TO 13
  TO 16 FT. THE STRONG WINDS AND STEEP SEAS WILL REMAIN THROUGH
  THE END OF THE WEEK.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
808 
WHUS76 KEKA 291009
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
309 AM PDT MON AUG 29 2011

PZZ470-292230-
/O.EXT.KEKA.SC.Y.0072.000000T0000Z-110830T1900Z/
/O.UPG.KEKA.GL.A.0026.110831T0200Z-110903T1000Z/
/O.NEW.KEKA.GL.W.0029.110830T1900Z-110903T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
309 AM PDT MON AUG 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TUESDAY...
...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 3 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 3 AM PDT
SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON
PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH WINDS 15 TO 25 KT...INCREASING TO 25 TO 35 KT WITH
  GUSTS TO 40 KT TUESDAY AFTERNOON...LASTING THROUGH THE END OF
  THE WEEK.

* WAVES...STEEP...SHORT PERIOD COMBINED SEAS WILL APPROACH 15 FT
  TUESDAY AND CONTINUE THROUGH THE END OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-292230-
/O.EXT.KEKA.SC.Y.0072.000000T0000Z-110830T1900Z/
/O.UPG.KEKA.GL.A.0026.110830T2000Z-110903T1000Z/
/O.NEW.KEKA.GL.W.0029.110830T1900Z-110902T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
309 AM PDT MON AUG 29 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TUESDAY...
...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 3 AM PDT
FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH WINDS 15 TO 25 KT...INCREASING TO 20 TO 30 KT WITH
  GUSTS UP TO 40 KT TUESDAY AFTERNOON...LASTING THROUGH THURSDAY
  NIGHT.

* WAVES...STEEP...SHORT PERIOD COMBINED SEAS WILL APPROACH 15 FT
  TUESDAY AND CONTINUE THROUGH THE END OF THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-292230-
/O.EXB.KEKA.SC.Y.0072.000000T0000Z-110830T0700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
309 AM PDT MON AUG 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WINDS...NORTHERLY WINDS 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH
  MIDNIGHT.

* WAVES...STEEP...SHORT PERIOD COMBINED SEAS THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 28, 3:44 AM PDT, 11 hours 2 minutes earlier.

Area forecast discussion, Aug 28, 3:44 AM PDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
344 AM PDT SUN AUG 28 2011

.SYNOPSIS...EXPECT SLIGHTLY ABOVE NORMAL TEMPERATURES ACROSS
INLAND LOCATIONS TODAY. AN UPPER LEVEL TROUGH MOVING OVER THE WEST
COAST WILL START A COOLING TREND ON MONDAY...LASTING THROUGH
MIDWEEK. TEMPERATURES WILL BEGIN TO REBOUND THE SECOND HALF OF THE
WEEK AS WEAK OFFSHORE FLOW LEADS TO DRY CONDITIONS.
MEANWHILE...NIGHTTIME LOW CLOUDS AND FOG WILL CONTINUE ALONG THE
IMMEDIATE COAST THROUGH MIDWEEK.

&&

.DISCUSSION...FOG SATELLITE SHOWS STRATUS/FOG ALONG THE COAST AND
IN THE EEL RIVER DELTA THIS MORNING. EXPECT THIS TO BURN OFF
DURING THE MORNING HOURS AND INTO THE AFTERNOON, SETTING THE STAGE
FOR ANOTHER NICE DAY ALONG THE COAST. INLAND LOCATIONS CAN EXPECT
ANOTHER DAY OF SLIGHTLY ABOVE NORMAL TEMPERATURES. THOUGH, CLOUDS
WILL BUILD BACK IN ALONG THE COAST TONIGHT. ADDITIONALLY, RH
VALUES MAY BE HIGH ENOUGH TO PRODUCE DRIZZLE WITH THE FOG. AN
UPPER LEVEL TROUGH WILL BEGIN MOVING OVER THE WEST COAST ON
MONDAY, WHICH WILL START A COOLING TREND FOR INLAND LOCATIONS.
THIS COOLING TREND IS EXPECTED TO LAST THROUGH MIDWEEK, WHICH IS
WHEN THE TROUGH AXIS PASSES OVERHEAD AND THEN MOVES TO OUR EAST.
MODELS INDICATE SOME INSTABILITY TO OUR NORTH DURING THIS TIME
PERIOD, BUT WE SHOULDN'T EXPECT ANY THUNDERSTORMS. FOLLOWING THIS
HEIGHTS WILL BEGIN TO RISE AND INLAND TEMPERATURES WILL BEGIN TO
REBOUND FOR THE SECOND HALF OF THE WEEK. AT THE SAME TIME WEAK
OFFSHORE FLOW WILL DRY THINGS OUT INLAND AND ALONG THE IMMEDIATE
COAST. SO WE COULD SEE A FEW CLEAR NIGHTS ALONG THE COAST TOWARDS
THE END OF THE WEEK. STROZ

&&

.AVIATION...A SMALL BAND OF HIGHER CLOUDS MOVING WEST TO EAST
ACROSS THE NORTH COAST ATTM MASKING 11-3.9 IMAGERY BUT BASED ON
PREVIOUS FRAMES IT APPEARS COASTAL STROG NOT NEARLY AS ENHANCED AS
PREVIOUS MORNINGS. HOWEVER BOTH ACV AND CEC OBSERVATIONS SHOWING
IFR CONDITIONS DUE MAINLY TO SHALLOW FOG. AN EDDIE ALSO EVIDENT
SOUTH OF PT ST GEORGE AND MOVING SOUTH DOWN THE COAST. THIS MAY
HELP CLEARING LATER THIS MORNING. WILL GO WITH THE BETTER SIDE OF
PERSISTENCE AND HAVE MVFR TO VFR CONDITIONS RETURN AROUND 17Z.
ELSEWHERE VFR CONDITIONS WILL CONTINUE. GOOD FLYING CONDITIONS
EXPECTED THU AND FRI AND PERHAPS INTO THE WEEKEND (INCLUDING THE
COAST) AS MUCH DRIER AIR WORKS IN FROM THE EAST UNDER A WEAK TO
MODERATE OFFSHORE FLOW PATTERN.

&&

.MARINE...SMALL CRAFT NORTHERLY WINDS CONTINUE OVER THE OUTER
WATERS AND SHOULD PERSIST THROUGH MID WEEK. BY LATE WED THE
PRESSURE GRADIENT WILL STRENGTHEN AS A SURFACE RIDGE BUILDS ACROSS
130W AND INTO CENTRAL OREGON...MEANWHILE A THERMAL TROUGH DEVELOPS
CENTRAL CA. THIS WILL LEAD TO INCREASING NORTHERLIES OVER THE
COASTALS WITH GALE FORCE GUSTS LIKELY OVER THE OUTER WATERS. HAVE
OPTED TO REFRAIN FROM THE ISSUANCE OF A GALE WATCH...STILL A FEW
DAYS OUT. BUT FAIRLY CONFIDENT GALE GUSTS WILL BE REALIZED OVER
THE NORTHERN WATERS LATE WED THROUGH EARLY THU. GUIDANCE IS IN
DECENT AGREEMENT ON THE SURFACE PRESSURE PATTERN FORMING INTO A
CLASSIC OFFSHORE PATTERN AS THE RIDGE TENDS TO BEND OVER INTO
SOUTHEASTERN OREGON WHILE THE THERMAL TROUGH MIGRATES WESTWARD
TOWARD THE COAST. DURING THIS PHASE THE GRADIENT REMAINS FAIRLY
LIGHT LEADING TO A WEAK OFFSHORE PATTERN BUT SHOULD BE STRONG
ENOUGH TO BRING SOME CLEAR SKIES TO THE COAST. SWAN FORECAST DATA
JUST NOW BEGINNING TO SHOW THE 20 SECOND PERIOD SOUTHERLY SWELL
ARRIVING TO THE SOUTHERN WATERS WED NIGHT INTO THU MORNING. THIS
WILL MAKE THE SEA STATE A BIT MESSY AS IT WILL BE RIDING THROUGH A
STEEP AND LARGE WIND SEA FROM THE MID WEEK NORTHERLIES.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY FOR PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Aug 28, 4:00 AM PDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PDT SUN AUG 28 2011

CAZ001>004-076-291230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
400 AM PDT SUN AUG 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.